Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

177 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes salty taste in mouth while on Levaquin?

Answered by
Dr.
Dr. Panagiotis Zografakis

Internal Medicine Specialist

Practicing since :1999

Answered : 685 Questions

default
Posted on Mon, 19 Oct 2015 in General Health
Question: everything i eat or drink taste salty i am on an antibiotic
doctor
Answered by Dr. Panagiotis Zografakis 14 minutes later
Brief Answer:
could be the antibiotic

Detailed Answer:
Hello,

it could be a side effect of the antibiotic. One antibiotic which is very well known to cause metallic (salty) taste is metronidazole. If this is the antibiotic you're taking then it's almost certainly the cause. Please tell me the name of the antibiotic, so that I could check its side effects.

Kind Regards!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Panagiotis Zografakis 4 minutes later
Levaquin
doctor
Answered by Dr. Panagiotis Zografakis 4 minutes later
Brief Answer:
it could be levaquin

Detailed Answer:
Taste perversion is a reported side effect of this drug although it's not common. It's possible though. If you don't have bleeding gums or other sites of bleeding inside your mouth and you don't take supplemental iron or other drugs then this is probably the cause.

Kind Regards!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Panagiotis Zografakis 4 minutes later
I take supplements, I have pernious animia

Pernicious anemia
doctor
Answered by Dr. Panagiotis Zografakis 3 minutes later
Brief Answer:
what kind of supplements?

Detailed Answer:
If you're just taking vitamin B12 then it's OK. Check if the supplements contain iron. Iron may make your mouth taste 'salty'. Pernicious anemia may affect the tongue (and the taste but it usually causes a burning painful sensation) but if you're taking supplements I don't believe that the taste problem coincidentally occurred concurrently with the antibiotic treatment.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Panagiotis Zografakis 7 minutes later
Prenatal/ iron, b12 weekly injection, vitamin d , percscripton potassium. I have never had this before, could be dehydration or do I need to go to my dr, due to my illness
doctor
Answered by Dr. Panagiotis Zografakis 5 minutes later
Brief Answer:
this is not an emergency

Detailed Answer:
A bad sense of taste is not a medical emergency. If you're thirsty, you should make sure you ingest enough fluids. Let your thirst and urine production guide you towards fluid consumption. The iron supplement is a potential cause of your symptom. Being sick and taking antibiotics is another potential cause. The other supplements are not supposed to cause it.

Best wishes for a speedy recovery!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  

Recent questions on  Vitamin b12

doctor1 MD

I would like to know if Meganeuron OD Plus has vitamin B12, and what are the uses of this drug. I also suffer from Carpal Tunnel. I have been taking Meganeuron since the last 1 year, but dont seem to be benefiting for Carpal Tunnel and I still feel very tired

doctor1 MD

body ache..left arm to leg tingling..discovered that i had low b12 tht was 145 and d3 was 6..took injections n now am 450 b12 and d3 is 33,again the same pain started...cud it be the deficiency or fibrocities ?i also had spondolysis of scapula nerve n got treated by accupressure

doctor1 MD

Vitamin D defiency or MRI? -------------------------------------------------------------------------------- My 2 yrs old nephew had Dihorrea and then suddenly he had extreme weakness and was lazy to move. Infact then docs advised for electrolytes test and advised Pidialite water to overcome Electrolytes. then also v performed Vitamin D test and found very less. A few docs advised MRI to him as his right hand and right leg movement is very less though he was very active before this illness. Now we started treatment for Vitamin D by oraly giving injections of Vitamin D once.Its now 2nd day. can anyone help whats the case a like and how long would the treatment could take?

doctor1 MD

when i am in heavy sleep i feel loss of sensation in my lower part of legs nd some fingers of my arm as my head is pulling all the blood to it.i get up ffrom my sleep suddenly nd slowly the limbs become normal.is taking pregabanyl nd methylcobalamin capsules ok for it?

doctor1 MD

getting pain in some parts of chest in random time any type of injections for D3 and B12 and dose for same as per reports

doctor1 MD

I am a 65 year old female. In the past two months I've been experiencing progressive numbness and tingling in my left hand. Initially, the numbness was just in the tip of my thumb; now it is my thumb, index and middle finger and progressing down...

doctor1 MD

I need help interpreting an EMG and NCS report. 1 Sensory nerve conduction studies of the bilateral sural nerves revealed no responses. 2 Motor studies of the bilateral peroneal nerves revealed diminished CMAP amplitudes throughout, but normal...